Hello from hospital, night 3 😐
And thank you all for kind words and wishes.
I'm in a quiet ward, which is a nice little extra, but no nearer to the exit route.
Still having IV antibiotics for sepsis, but today was hunted down by the blood labs, as I have something 'unusual' 🙄 (trust me!!) growing in my blood from Friday night.
So had another load of bloods taken today, and I'm sure the junior doctor was young enough to be still wearing his school trousers..... he asked ME what I thought my swollen mouth and tongue would benefit from. I actually cannot open my mouth wide enough to say the obligatory 'aaaah'. I said, 'well hopefully something to soothe the swelling and pain'. He actually suggested Vaseline 😳. I mean 😳😳😳!!
My neutrophils have risen, but they have added another IV antibiotic to the mix now, and are saying this may need to be given for another 10 - 12 days, depending on the result of the wierd blood tests. So it's mouthwash, earplugs, sleep hat drawn downward to shut out the hospital lights (good tip, that one.....😜) and hopefully some answers in the morning.
Night night, and don't forget to put your Vaseline on your sore mouths......😬
Georgie Gee x
Hi Georgie. I was admitted last night & am being treated for neutropenia sepsis & pleurisy. Can I ask how long it takes for symptoms to ease. Like you it isn’t best place to be - it’s chaotic & so noisy even in middle of the night. I’m from September thread - hope you don’t mind the questions & hope you’re starting to feel little better. Jacqs xx
I'm back in casa NHS.
Neutropenic sepsis has returned. Neutrophils score is 0.3. Just posted more on June thread..... so sick of this and am on a ward of 6 old ladies who shout.....
not appy 😢
Hi Lovely Ladies,
Georgie – sorry to hear you’re having a rough time – hang in there!
Purplebarb – welcome to the August monthly thread – it is !definitely a great place for sharing and caring!
I’m having my third (and final) FEC cycle tomorrow so if my last two cycles are anything to go by I am in for a grim week….I will expect the worse and hope for the best!
Take care everyone
I will be interested to see how you get on with your T cycle. Glad your side effects are better this time generally. The sooner all of this is over the better. Have you seen my posts on the polybalm cream?
I cant wait for all of this to be over.
sorry to hear about your A&E trip and i hope you are feeling a lot better now, chin up love is all around you. xx
Well it was a second time for me at A & E yesterday night.
temp climbing all day and eventually went in at 10.30pm (kept hoping it would settle)....... you know what it's like.
Got home at 2.30 after arm full of blood tests, antibiotics and fluids. Neutrophils ok but they did find a wee infection so have giant antibiotics to take.
Exhausted but safe.
Yeah unfortunately you can't have it done during chemotherapy. A lovely lady squeezed me in to her busy schedule when I told her about the time pressure, she had also been treated for breast cancer recently so completely understood.....and she also gives a discount to her clients with cancer.
Let me know how you get on with LGFB, I'm sure you will enjoy it and they will show you how to do your eyebrows :-)
Take care, Cat x
Great that you have had your final EC and good luck with the SEs - I hope they are kind to you. Thanks for the info on Polybalm, I think I may give it a go too.
I went to a Look Good Feel Better session on Wednesday. The nearest one to me was about 45 mins away but well worth the travel. They go through a step by step process of removing and applying makeup, including eyebrows which I think make a huge difference to framing the face (I cheated and had microblading before I started chemo!). Plus you get a great goody bag of skincare and make up products - what's not to love!
Take care everyone!
had my final FEC today - glad it's over! Now for the joys of S E's 😫..........
I asked the nurses about the black nail varnish use with ppolybalm, since the hospital I go to took part in the trial. They said that as long as you start using polybalm straight away on starting T part of chemo, it should work well, applied 3 times a day, without using black varnish. One reason for this is that the varnish removers, which would presumably dry the nail out, would spoil the benefits of buying the polybalm, as over the 9 or 12 weeks on T, you would be bound to need to remove it from time to time?
However, I am also aware of so many people saying about black nail varnish being brilliant..... without a mention of polybalm, possibly because the study and sale of it are quite recent.
I have included a link that I looked at. Hope it helps.... after reading a great deal about the polybalm trial, I am going to give it a go. Even though it is £39 for two tubes (one for feet and one for hands to avoid cross infection), and should last the whole course, I figured that the nail varnish and remover over that period would possibly cost similar for 20 nails for 9 or 12 weeks.....
I am going to post the info about this onto other recent monthly threads, to see whether anyone else has tried either method, especially polybalm, and I will report back. 😊
here's the link.
Hi Lovely Ladies,
Georgie – so so pleased to hear about your new oncologist – what a difference! Thanks for the advice about polybalm, will be interested to hear about wearing dark nail varnish whilst using it. I shaved my hair very short, it is still patchy but I am sure more will fall out. I have kept some of my eyelashes and eyebrows so wondering when I will lose them…
Jude – I haven’t been asked to go for another heart test ahead of Herceptin/T but I did have a test prior to staring FEC. Seeing my Oncologist on Monday so will add it to my list of questions! Glad your nausea is improving, I hope my 3rd FEC cycle isn’t as bad as the first 2 either!
LaLa – hope you’re starting to feel better very soon.
Multitasker & Jo – sorry to hear you have been feeling low, I hope you start to perk up soon....I think it’s normal to have ups and downs so I think lets go with it and not beat ourselves up! :-)
Take care lovely ladies,